Alert archive / Mississippi / Wind Advisories in 2013
Wind Advisory 1, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Jan 28, 2013, 8:10 PM CST for 7 parishes in Louisiana; 12 counties in Mississippi; Ashley County, Chicot County, Arkansas. It took effect at Jan 29, 2013, 12:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2013, 8:10 PM CST (02:10 UTC)
- In effect from
- Jan 29, 2013, 12:00 PM CST
- Expired
- Jan 30, 2013, 3:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Jackson, MS
All 21 counties
Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Carroll County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 117 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
573 WWUS74 KJAN 290210 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 810 PM CST MON JAN 28 2013 ...SOUTH WINDS MAY REACH 40 TO 45 MILES PER HOUR OVER NORTHWEST PORTIONS STARTING TUESDAY AFTERNOON THROUGH AT LEAST MIDNIGHT... .A STORM SYSTEM SWEEPING TOWARD THE REGION WILL INCREASE OUR SOUTHERLY WINDS AHEAD OF A DEVELOPING SQUALL LINE TUESDAY AFTERNOON. WIND GUSTS COULD PRODUCE SOME PROPERTY DAMAGE IN A FEW LOCATIONS. ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>027-034>036- 040>042-047-291015- /O.NEW.KJAN.WI.Y.0001.130129T1800Z-130130T0600Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- WARREN- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI... ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN... MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...VICKSBURG 810 PM CST MON JAN 28 2013 ...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO MIDNIGHT CST TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON TUESDAY TO MIDNIGHT CST TUESDAY NIGHT GENERALLY WEST OF A GRENADA TO VICKSBURG TO WINNSBORO LINE. * TIMING: NOON TO MIDNIGHT ON TUESDAY * WINDS: SOUTHERLY SUSTAINED WINDS OF 25 TO 35 MPH DEVELOP BY 2 PM WITH GUSTS OF 40 TO 45 MPH BY LATE AFTERNOON AND EVENING. THE WINDS SHOULD SHIFT TO THE SOUTHWEST AND WEST TOWARD THE MIDNIGHT HOUR AND DIMINISH TO LESS THAN 25 MPH EARLY WEDNESDAY MORNING. * IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS GARBAGE CANS WILL BE BLOWN AROUND OR TOPPLED. IT WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES DRIVING ON WEST TO EAST ORIENTED ROADWAYS...AND LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...KEEP A FIRM GRIP ON YOUR STEERING WHEEL AND CONSIDER AVOIDING PROXIMITY TO HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 40
4 follow-up statements
457 WWUS74 KJAN 291109 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 509 AM CST TUE JAN 29 2013 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>027-034>036- 040>042-047-291915- /O.CON.KJAN.WI.Y.0001.130129T1800Z-130130T0600Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- WARREN- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI... ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN... MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...VICKSBURG 509 AM CST TUE JAN 29 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT. * TIMING: NOON TO MIDNIGHT ON TUESDAY * WINDS: SOUTHERLY SUSTAINED WINDS OF 25 TO 30 MPH ARE EXPECTED TO DEVELOP BY 1 PM WITH GUSTS UP TO 40 MPH DURING THE AFTERNOON AND EVENING. THE WINDS SHOULD SHIFT TO THE SOUTHWEST AND WEST TOWARD THE MIDNIGHT HOUR AND DIMINISH TO LESS THAN 25 MPH EARLY WEDNESDAY MORNING. * IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS GARBAGE CANS WILL BE BLOWN AROUND OR TOPPLED. IT WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES DRIVING ON WEST TO EAST ORIENTED ROADWAYS... AND LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...KEEP A FIRM GRIP ON YOUR STEERING WHEEL AND CONSIDER AVOIDING PROXIMITY TO HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CME
996 WWUS74 KJAN 292042 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 242 PM CST TUE JAN 29 2013 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>027-034>036- 040>042-047-300445- /O.CON.KJAN.WI.Y.0001.000000T0000Z-130130T0600Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- WARREN- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI... ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN... MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...VICKSBURG 242 PM CST TUE JAN 29 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING: THROUGH MIDNIGHT * WINDS: SOUTHERLY SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE THIS AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT AND POTENT STORM SYSTEM. THE WINDS SHOULD SHIFT TO THE SOUTHWEST AND WEST TOWARD THE MIDNIGHT HOUR AND DIMINISH TO LESS THAN 25 MPH EARLY WEDNESDAY MORNING FOLLOWING FRONTAL PASSAGE. * IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS GARBAGE CANS WILL BE BLOWN AROUND OR TOPPLED. IT WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES DRIVING ON WEST TO EAST ORIENTED ROADWAYS... AND LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...KEEP A FIRM GRIP ON YOUR STEERING WHEEL AND CONSIDER AVOIDING PROXIMITY TO HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 28
116 WWUS74 KJAN 300306 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 906 PM CST TUE JAN 29 2013 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>027-034>036- 040>042-047-300900- /O.EXT.KJAN.WI.Y.0001.000000T0000Z-130130T0900Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- WARREN- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI... ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN... MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...VICKSBURG 906 PM CST TUE JAN 29 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM CST WEDNESDAY. * TIMING: THROUGH 3AM CST * WINDS: SOUTHERLY SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE TONIGHT AHEAD OF AN APPROACHING COLD FRONT AND POTENT STORM SYSTEM. THE WINDS SHOULD SHIFT TO THE SOUTHWEST AND WEST TOWARD AFTER MIDNIGHT AND DIMINISH TO LESS THAN 25 MPH TOWARD DAYBREAK WEDNESDAY MORNING. * IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS GARBAGE CANS WILL BE BLOWN AROUND OR TOPPLED. IT WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES DRIVING ON WEST TO EAST ORIENTED ROADWAYS... AND LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...KEEP A FIRM GRIP ON YOUR STEERING WHEEL AND CONSIDER AVOIDING PROXIMITY TO HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 40
330 WWUS74 KJAN 300857 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 257 AM CST WED JAN 30 2013 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>027-034>036- 040>042-047-301000- /O.EXP.KJAN.WI.Y.0001.000000T0000Z-130130T0900Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- WARREN- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI... ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN... MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...VICKSBURG 257 AM CST WED JAN 30 2013 ...WIND ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 3 AM. WIND SPEEDS HAVE DIMINISHED ACROSS THE ADVISORY AREA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Jan 28, 3:45 PM CST, 4 hours 25 minutes earlier.
Area forecast discussion, Jan 28, 3:45 PM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 345 PM CST MON JAN 28 2013 ...CONFIDENCE INCREASING FOR SIGNIFICANT SEVERE WEATHER EVENT TUESDAY NIGHT INTO EARLY WEDNESDAY... .DISCUSSION...TONIGHT THROUGH WEDNESDAY...WARM CONDITIONS WILL CONTINUE ACROSS THE FORECAST AREA TONIGHT INTO TUESDAY. LOWS TONIGHT WILL ONLY FALL OUT OF THE UPPER 50S AND LOWER 60S...WHILE HIGHS TUESDAY AFTERNOON TOP OUT IN THE MID AND UPPER 70S. SOUTHERLY FLOW WILL INCREASE THROUGH THE DAY TUESDAY...AHEAD OF THE STRONG STORM SYSTEM MOVING IN FROM THE WEST. SOUTHERLY WINDS TOMORROW WILL BE GUSTY AS THEY BECOME SUSTAINED AROUND 20 MPH AND GUST UP TO 30 MPH AT TIMES. IN THE DELTA REGION...WINDS ARE EXPECTED TO BE HIGHER AND SUSTAINED BETWEEN 20-25 MPH WITH GUSTS AROUND 40 MPH POSSIBLE. A WIND ADVISORY MAY BE NEEDED FOR AT LEAST THIS AREA TUESDAY AFTERNOON. CONFIDENCE CONTINUES TO INCREASE THIS AFTERNOON THAT SEVERE WEATHER WILL AFFECT MUCH OF THE FORECAST AREA FROM TUESDAY NIGHT INTO WEDNESDAY MORNING. STILL AND AS EXPECTED... DESPITE SOME SUBTLE DISCREPANCIES IN TIMING AND CERTAIN PARAMETER SPECIFICS...MODELS OVERALL REMAIN IN GOOD AGREEMENT OF THIS SEVERE POTENTIAL EXISTING. TIMING CURRENTLY REMAINS THE TOUGHEST THING TO NAIL DOWN WITH THIS SYSTEM. THE GFS REMAINS THE FASTEST OUTLIER WITH THE NAM THE SLOWEST...AND NOW THE ECMWF AND UKMET IN THE MIDDLE AS THEY'VE SPED UP JUST A BIT THIS AFTERNOON. THE SLOWER MODEL CONSENSUS STILL LOOKS TO BE THE WAY TO GO...THUS WILL STICK WITH THAT ROUTE FOR THE TIME BEING. THE COMBINATION OF PLENTY OF WIND SHEAR (50-75 KNOTS 0-6KM...40-50 KNOTS 0-1KM...AND 400-600M^2/S^2 SRH)...ADEQUATE INSTABILITY FOR THIS TIME OF YEAR (500-1000J/KG ML/MU CAPE)...AND STRONG FORCING AHEAD OF A STRONG COLD FRONT AND UPPER LEVEL SYSTEM WILL SET THE STAGE FOR THIS LATE-JANUARY SEVERE RISK. THE ENTIRE FORECAST AREA WILL SEE THIS RISK FOR SEVERE STORMS THAT'LL BE CAPABLE OF PRODUCING DAMAGING WINDS UP TO 80 MPH AS WELL AS TORNADOES...SOME OF WHICH COULD BE STRONG. SOME DISCREET STORMS COULD DEVELOP OVER...OR MOVE INTO...THE WESTERN HALF OF THE CWA BEFORE MIDNIGHT TUESDAY NIGHT. IT'S HERE...THAT A MODERATE RISK FOR SEVERE STORMS CURRENTLY RESIDES FOR MY AREA TUESDAY NIGHT INTO WEDNESDAY MORNING. A SLIGHT RISK FOR SEVERE STORMS EXISTS ACROSS THE REMAINDER OF THE CWA. AS FAR AS THE TIMEFRAME FOR THIS POTENTIAL...IT CONTINUES TO LOOK LIKE IT'LL AFFECT THE MAJORITY OF THE CWA DURING THE NIGHT TIME HOURS...BUT COULD PERHAPS LINGER FOR AN HOUR OR TWO AFTER SUNRISE OVER EAST CENTRAL AND SOUTHEAST MISSISSIPPI WEDNESDAY MORNING. A LINE OF SEVERE STORMS IS EXPECTED TO ENTER MY WEST AND NORTHWEST COUNTIES AND PARISHES BETWEEN 8PM-MIDNIGHT...THEN PROGRESS EAST NEAR TO ALONG THE NATCHEZ TRACE PARKWAY BETWEEN 1-4AM...THEN FURTHER EAST OVER EAST CENTRAL AND SOUTHEAST MISSISSIPPI BETWEEN 5-8AM. AGAIN... AND AS STATED ABOVE...SOME DISCREET STORMS COULD DEVELOP OUT AHEAD OF THIS SQUALL LINE OVER MAINLY THE WESTERN HALF OF THE CWA THURSDAY NIGHT. AS THE FRONT RACES ACROSS THE REGION WEDNESDAY MORNING...WINDS WILL IMMEDIATELY BECOME NORTHWESTERLY WHILE REMAINING BREEZY. SKIES WILL GRADUALLY CLEAR FROM WEST TO EAST AS COLDER DRIER AIR ADVECTS INTO THE REGION. /19/ WEDNESDAY NIGHT THROUGH SUNDAY...THE PRIMARY CONCERNS WILL BE THE DRY WEATHER AND COOLER TEMPS FOR THE PERIOD. AFTER THE DEPARTURE OF THE STORM SYSTEM A MUCH MORE QUIET AND COOLER PATTERN WILL COME ACROSS THE ARKLAMISS FOR THE PERIOD. WE WILL GET BACK TO MORE NORMAL JANUARY CLIMATE TYPE TEMPS FOR THIS TIME OF YEAR FOR THE MOST PART. MEDIUM AND LONG RANGE MODELS ALONG WITH ENSEMBLES WERE IN GENERAL AGREEMENT. THEY SHOWED A BROAD UPPER TROUGH OVER THE REGION THROUGH SATURDAY. AS WE GO INTO SUNDAY THROUGH EARLY NEXT WEEK THE UPPER TROUGH AXIS WILL MOVE TO THE EAST AND UPPER RIDGING WILL DEVELOP FROM THE WEST. SEVERAL DRY FRONTS WILL COME THROUGH THE REGION IN NORTHWEST FLOW. A FRONT ON FRIDAY WILL BRING SOME NOTICEABLY COOLER AIR TO THE REGION THROUGH SATURDAY. MODELS TRY TO RING OUT SOME PATCHY LIGHT RAIN IN THE NORTH ON FRIDAY...BELIEVE THAT IT WILL RING OUT ENOUGH MOISTURE FOR SOME CLOUD COVER. TEMPERATURES WILL START TO REBOUND SOME AS WE GO INTO SUNDAY NIGHT INTO MONDAY. THE NEXT SMALL CHANCE OF RAIN COULD BE EARLY NEXT WEEK...BUT MODEL SOLUTIONS LOOK TO BE VERY WEAK WITH THAT POSSIBILITY. SO KEPT THAT TIME PERIOD DRY. ON TEMPS WENT WITH A BLEND OF MEX...GMOS AND ENSEMBLE GUIDANCE./17/ && .AVIATION...OVERCAST SKIES HAVE BEGUN BREAKING UP AS DAYTIME HEATING INCREASED. BREEZY SOUTH WINDS ARE EXPECTED THROUGH THE AFTERNOON... ESPECIALLY IN THE DELTA WHERE WINDS COULD GUST UP TO 20KTS. OVERNIGHT...CLOUDS WILL INCREASE AGAIN AND FOG WILL RETURN AS EARLY AS 04Z CAUSING IFR/MVFR CONDITIONS MUCH LIKE THIS MORNING. SHOULD BURN OFF BETWEEN 16Z-18Z. SUSTAINED WINDS OF 15-20 KTS WILL BE COMMON TOMORROW WITH GUSTS OF 25-30KTS. EXPECT THE HIGHER WINDS TO OCCUR AT GLH/GWO. /10/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 59 78 56 65 / 5 24 93 34 MERIDIAN 57 78 61 68 / 3 10 92 56 VICKSBURG 59 79 53 64 / 7 38 100 22 HATTIESBURG 61 78 63 71 / 9 14 83 56 NATCHEZ 63 78 54 66 / 5 35 100 23 GREENVILLE 60 78 52 63 / 12 44 100 21 GREENWOOD 60 78 55 64 / 10 31 100 25 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19/10
Hazardous weather outlook, Jan 28, 2:37 PM CST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 237 PM CST MON JAN 28 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 292045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 237 PM CST MON JAN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR . .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER EVENT IS POSSIBLE BEGINNING TUESDAY NIGHT AND ON INTO WEDNESDAY MORNING. A POTENT STORM SYSTEM BRINGING A COMBINATION OF INTENSE WIND SHEAR AND INSTABILITY WILL MOVE THROUGH THE AREA AS A LARGE SQUALL LINE. THE MAIN RISKS ARE DAMAGING THUNDERSTORM WINDS...AS HIGH AS 80 MPH...AND TORNADOES...SOME POSSIBLY STRONG. LOCALLY HEAVY RAINFALL WILL ALSO BE A THREAT AS THERE WILL BE PLENTY OF MOISTURE AVAILABLE. PLEASE STAY TUNED FOR UPDATES CONCERNING THIS POTENTIALLY SIGNIFICANT SEVERE WEATHER EVENT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED TUESDAY NIGHT AND EARLY WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 10
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 5:21 PM CST | Special Weather Statement | JAN | Morehouse | 29 min |
| Jan 29, 5:33 PM CST | Severe Thunderstorm Warning | JAN | Morehouse | 57 min |
| Jan 29, 5:37 PM CST | Special Weather Statement | JAN | Richland | 28 min |
Nearby
Wind Advisories in Mississippi, 2013Wind Advisories in Louisiana, 2013Wind Advisories in Arkansas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.